Invariant measures of critical branching random walks in high dimension. (English) Zbl 1509.60155

Summary: In this work, we characterize cluster-invariant point processes for critical branching spatial processes on \({\mathbb{R}^d}\) for all large enough \(d\) when the motion law is \(\alpha \)-stable or has a finite discrete range. More precisely, when the motion is \(\alpha \)-stable with \(\alpha \le 2\) and the offspring law \(\mu\) of the branching process has an heavy tail such that \(\mu (k)\sim{k^{-2-\beta }} \), then we need the dimension \(d\) to be strictly larger than the critical dimension \(\alpha / \beta \). In particular, when the motion is Brownian and the offspring law \(\mu\) has a second moment, this critical dimension is 2. Contrary to the previous work of M. Bramson et al. in [Ann. Probab. 25, No. 1, 56–70 (1997; Zbl 0882.60091)] whose proof used PDE techniques, our proof uses probabilistic tools only.


60J80 Branching processes (Galton-Watson, birth-and-death, etc.)
60G55 Point processes (e.g., Poisson, Cox, Hawkes processes)


Zbl 0882.60091
Full Text: DOI arXiv Link


[1] R. N. Bhattacharya and R. R. Rao, Normal approximation and asymptotic expansions, Clasics in Applied Mathmatics 64, SIAM-Society for Industrial and Applied Mathematics, 2010. · Zbl 1222.41002
[2] P. Billingsley, Convergence of probability measures, 2nd ed., Wiley series in probability and mathematical statistics, John Wiley & Sons Inc., 1999. · Zbl 0944.60003
[3] R. M. Blumenthal and R. K. Getoor, Some theorems on stable processes, Trans. Amer. Math. Soc. 95 (1960), 263-273. · Zbl 0107.12401
[4] M. Bramson, J. T. Cox, and A. Greven, Invariant measures of critical spatial branching processes in high dimensions, Ann. Probab. 25 (1997), no. 1, 56-70. · Zbl 0882.60091
[5] X. Chen, C. Garban, and A. Shekhar, The fixed points of branching brownian motion. preprint. available at https://arxiv.org/abs/2012.03917, 2020.
[6] D. A. Dawson and G. Ivanoff, Branching diffusions and random measures, Advances in Probability: Branching processes 5 (1978), 61-109. · Zbl 0407.60087
[7] R. Durrett, An infinite particle system with additive interactions, Adv. in Appl. Probab. 11 (1979), no. 2, 355-383. · Zbl 0417.60098
[8] B. Fristedt and L. Gray, A modern approach to probability theory, Probability and its Applications, Birkhäuser Boston, Inc., Boston, MA, 1997. · Zbl 0869.60001
[9] L. G. Gorostiza and A. Wakolbinger, Persistence criteria for a class of critical branching particle systems in continuous time, Ann. Probab. 19 (1991), no. 1, 266-288. · Zbl 0732.60093
[10] Y. Hu and Z. Shi, Minimal position and critical martingale convergence in branching random walks, and directed polymers on disordered trees, Ann. Probab. 37 (2009), no. 2, 742-789. · Zbl 1169.60021
[11] O. Kallenberg, Stability of critical cluster fields, Math. Nachr. 77 (1977), 7-43. · Zbl 0361.60058
[12] O. Kallenberg, Random measures, theory and applications, Probability Theory and Stochastic Modelling, Springer, 2017. · Zbl 1376.60003
[13] J. Kerstan, K. Matthes, and U. Prehn, Verallgemeinerungen eines Satzes von Dobruschin. II. (Generalization of a theorem of Dobruschin. II.), Math. Nachr. 51 (1971), 149-188. · Zbl 0235.60106
[14] T. Kumagai, Random walks on disordered media and their scaling limits, Lecture Notes in Mathematics, Springer, 2010. · Zbl 1360.60003
[15] S. P. Lalley and X. Zheng, Occupation statistics of critical branching random walks in two or higher dimensions, Ann. Probab. 39 (2011), no. 1, 327-368. · Zbl 1214.60042
[16] G. F. Lawler and V. Limic, Random walk: A modern introduction, Cambridge Studies in Advanced Mathematics, Cambridge University Press, 2010. · Zbl 1210.60002
[17] A. Liemant, Invariante zufällige Punktfolgen, Wiss. Z. Friedrich-Schiller-Univ. Jena Natur. Reihe 18 (1969), no. 2, 361-372. · Zbl 0265.60082
[18] R. Lyons, R. Pemantle, and Y. Peres, Conceptual proofs of \[L\log L\]criteria for mean behavior of branching processes, Ann. Probab. 23 (1995), no. 3, 1125-1138. · Zbl 0840.60077
[19] K. Matthes, J. Kerstan, and J. Mecke, Infinitely divisible point processes, Wiley series in probability and mathematical statistics, John Wiley & Sons Inc., 1978. · Zbl 0383.60001
[20] P. Révész, Distribution of the particles of a critical branching Wiener process, Bernoulli 2 (1996), no. 1, 63-80. · Zbl 0859.60077
[21] P. Révész, The maximum of a critical branching Wiener process, J. Theoret. Probab. 11 (1998), no. 4, 953-977. · Zbl 0917.60084
[22] P. Révész, Large balls left empty by a critical branching Wiener field, Statist. Neerlandica 56 (2002), no. 2, 195-205, Special issue: Frontier research in theoretical statistics, 2000 (Eindhoven). · Zbl 1076.60075
[23] L. Saloff-Coste, Isoperimetric inequalities and decay of iterated kernels for almost-transitive Markov chains, Combin. Probab. Comput. 4 (1995), no. 4, 419-442. · Zbl 0842.60070
[24] K. Sato, Lévy processes and infinitely divisible distributions, 1st ed., Cambridge Studies in Advanced Mathematics, Cambridge University Press, 1999. · Zbl 0973.60001
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.